MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Model Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros glucose (glu) results were obtained from two levels of vitros performance verifier (pv) fluids processed using vitros chemistry products glu slides lot 0029-3238-4869 and 0029-3238-5414 on a vitros 4600 chemistry system.The assignable cause of the higher than expected results is suboptimal calibrations caused by the customer not following ortho recommended protocol for preparation of the vitros calibrator kit.The customer was reconstituting the calibrator fluids and freezing them for calibrations at a later date.Per the vitros calibrator kit 1 instructions for use (ifu), calibrator kit 1 fluids are to be stored refrigerated following reconstitution and discarded after 24 hours.There are no guidelines for frozen, reconstituted stability.After vitros cal kit 1 was prepared using the proper protocol, optimal calibrations were obtained for vitros glu slide lots 0029-3238-4869 and 0029-3238-5414.Most of the post calibration qc results were within range, however some imprecision was still noted for both lots of vitros glu and some individual results were out of range.The customer indicated that they reconstituted their pv fluids and then froze them in aliquots for four days prior to processing.Per the vitros pv ifu, pv fluids are to be stored in the refrigerator for up to seven days after reconstitution, and then discarded.There are no guidelines for frozen, reconstituted stability, therefore improper fluid handling is the likely cause of the imprecision.There is no evidence that the vitros 4600 chemistry system or the vitros glu reagent malfunctioned.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros glucose (glu) results were obtained from two levels of vitros performance verifier (pv) fluids processed using vitros chemistry products glu slides lot 0029-3238-4869 and 0029-3238-5414 on a vitros 4600 chemistry system.Pvi t1396 results of 198.04 mg/dl vs the expected result of 94.1 mg/dl vitros pvii u1398 results of 625.00, 574.50, 535.61, 534.98, 548.14, 562.12, 586.35, 536.23, 527.79, 542.95, 548.87, 555.68, 616.89, 493.07, 533.90 and 536.26 mg/dl vs the expected result of 285.3 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected qc results were not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18676012
Report Number1319808-2024-00003
Device Sequence Number7338545
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number1882208
Device Catalogue Number1882208
Device Lot Number0173
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown